California, 2007

Heat in California, August 23, 2007

August 23, 2007 · NWS STO · 1 event in 1 county or zone

High pressure over California resulted in hot conditions in the northern Sacramento Valley.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

High pressure over California resulted in hot conditions in the northern Sacramento Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Aug 22, 8:20 PM PST, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 22, 8:20 PM PST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
920 PM PDT WED AUG 22 2007

.DISCUSSION...
THIS EVENING THE TIGHTEST GRADIENT HAS BEEN FROM ACV-RDD AS OPPOSED
TO MFR-RDD...THUS THE NORTHERLY WINDS IN THE NRN SAC VALLEY HAVE
SUBSIDED FOR NOW. AROUND MIDNIGHT EXPECT THE SFC RIDGE TO BUILD INTO
OREGON WITH A 70KT JET NOSING INTO NORCAL. THIS WILL CAUSE THE
MFR-RDD GRADIENT TO STRENGTHEN AND INCREASE NORTHERLY FLOW IN THE
NRN SAC VALLEY AND NORTHEASTERLY TO EASTERLY FLOW OVER THE NRN
SIERRA AND ADJACENT FOOTHILLS. ALSO EXPECT POOR OVERNIGHT HUMIDITY
RECOVERIES ESPECIALLY IN THE THERMAL BELTS AND OVER THE RIDGES
TONIGHT. THE WARM DOWNSLOPE WINDS WILL ALSO HELP KEEP THE LOWS IN
THE MID 70S AGAIN TONIGHT IN THE NORTHERN SACRAMENTO VALLEY.
TEMPERATURES ACROSS THE AREA TOMORROW ARE EXPECTED TO BE SIMILAR TO
TODAY. A TROUGH APPROACHES THE PACIFIC NORTHWEST ON SATURDAY
BRINGING ANOTHER WEAK TROUGH WITH SOUTHWESTERLY FLOW AND SLIGHTLY
COOLER TEMPERATURES. THE FLAT RIDGE SHOULD DOMINATE AGAIN BY MONDAY
WITH SLIGHTLY WARMER TEMPERATURES AGAIN WITH A WEAK SYNOPTIC FLOW.

.AVIATION...
70KT JETSTREAM DRIVES A LOW PRESSURE SYSTEM INTO NORCAL BY 06Z
TONIGHT. VFR CONDITIONS EXPECTED ACROSS INTERIOR NORCAL...EXCEPT
NEAR THE BAY AREA WHERE ISOLD IFR BKN010 3-5SM BR WILL OCCUR AFT 07Z
NEAR KOAK.  LITTLE INLAND PENETRATION OF THE STRATUS IS EXPECTED
TONIGHT. GUSTY N-NE SFC WNDS TO 25KT OVER SHASTA COUNTY MTNS AND NRN
SIERRA TONIGHT...DECREASING TOMORROW.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
JCLAPP
Hazardous weather outlook, Aug 22, 3:03 AM PST, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
403 AM PDT WED AUG 22 2007

CAZ013>019-063-064-066>069-231115-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
403 AM PDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Event by event

1 heat. Local standard time, as filed.

Heat, Northern Sacramento Valley

When
August 23, 12:00 AM PST to 11:59 PM PST
Where
Northern Sacramento Valley forecast zone
Reported by
ASOS

The high temperature at Red Bluff Airport reached 107 degrees. This broke the previous high temperature record for the date of 104 degrees set in 1967.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57536.